MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400804S
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82168672 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after an intravascular ultrasound (ivus), the user attempted to inflate the lesion using the 8mm 4cm 80 powerflex pro balloon catheter (bc), however, it ruptured at its nominal pressure during the initial inflation.Therefore, it was replaced with another device and the procedure was continued.There was no reported patient injury.The device was used during a percutaneous transluminal angioplasty (pta) case.The target lesion was the subclavian vein.A non-cordis guidewire crossed the stenosis part.
 
Additional Manufacturer Narrative
After an intravascular ultrasound (ivus), the user attempted to inflate the lesion using the 8mm x 4cm x 80 powerflex pro balloon catheter (bc); however, it ruptured at its nominal pressure during initial inflation.There was no reported patient injury.This was a percutaneous transluminal angioplasty (pta) case.The target lesion was the subclavian vein, a non-cordis guidewire crossed the stenosis part.It was replaced with another device and the procedure was continued.The product was removed intact (in one piece) from the patient.The product was not returned for analysis.A product history record (phr) review of lot: 82168672 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of stenosis may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a stenosed vessel.It is likely during this attempt to cross the damage occurred; however, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 8MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9349993
Report Number9616099-2019-03364
Device Sequence Number16217449
Product Code LIT
UDI-Device Identifier20705032059814
UDI-Public20705032059814
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number4400804S
Device Catalogue Number4400804S
Device Lot Number82168672
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VASSALLO FLOPPY, FILMEC GUIDEWIRE